Alert archive / Nebraska / Frost Advisories in 2016

Frost Advisory 3, NWS Cheyenne, WY

October 4, 20164 counties in Nebraska; Laramie County, Wyoming

NWS Cheyenne, WY issued this frost advisory at Oct 4, 2016, 2:08 PM MDT for 4 counties in Nebraska; Laramie County, Wyoming. It took effect at Oct 5, 2016, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2016, 2:08 PM MDT (20:08 UTC)
In effect from
Oct 5, 2016, 3:00 AM MDT
Expired
Oct 5, 2016, 8:12 AM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2584 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS75 KCYS 042008
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT TUE OCT 4 2016

...CHILLY TEMPERATURES EXPECTED OVERNIGHT...

.A COLD AIR MASS WILL SETTLE ACROSS THE REGION OVERNIGHT ALLOWING
TEMPERATURES TO FALL TO CHILLY LEVELS...ESPECIALLY WHERE SKIES
CLEAR.

NEZ019-021-054-055-WYZ118-119-051500-
/O.NEW.KCYS.FR.Y.0003.161005T0900Z-161005T1500Z/
SCOTTS BLUFF-MORRILL-KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...ANGORA...
BRIDGEPORT...BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY...
CHEYENNE...PINE BLUFFS
208 PM MDT TUE OCT 4 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. 

* TIMING...LATE TONIGHT INTO MAINLY EARLY WEDNESDAY MORNING. 

* TEMPERATURES...LOWER TO MID 30S 

* IMPACTS...MAINLY TO AGRICULTURAL AND GARDENING INTERESTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
580 
WWUS75 KCYS 050828
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
228 AM MDT WED OCT 5 2016

...CHILLY TEMPERATURES EXPECTED THIS MORNING WITH FREEZING
TEMPERATURES EARLY THURSDAY MORNING OVER PORTIONS OF THE AREA...

WYZ101-102-052300-
/O.NEW.KCYS.FZ.W.0002.161006T0600Z-161006T1500Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...LUSK...REDBIRD
228 AM MDT WED OCT 5 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT AND EARLY THURSDAY
  MORNING WILL RANGE FROM THE MIDDLE 20'S TO AROUND 30 DEGREES.
  THE COLDEST TEMPERATURES WILL BE IN THE LOWER VALLEYS OF
  CONVERSE COUNTY.

* IMPACTS...SENSITIVE VEGETATION MAY BE SEVERELY DAMAGED OR
  KILLED IF NOT BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ019-021-054-055-WYZ118-119-051500-
/O.CON.KCYS.FR.Y.0003.161005T0900Z-161005T1500Z/
SCOTTS BLUFF-MORRILL-KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...ANGORA...
BRIDGEPORT...BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY...
CHEYENNE...PINE BLUFFS
228 AM MDT WED OCT 5 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURES...LOW TO MID 30S

* IMPACTS...MAINLY TO AGRICULTURAL AND GARDENING INTERESTS.
  SENSITIVE VEGETATION MAY BE DAMAGED THIS MORNING IF NOT COVERED
  OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
331 
WWUS75 KCYS 051412
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
812 AM MDT WED OCT 5 2016

...FREEZING TEMPERATURES EARLY THURSDAY MORNING OVER PORTIONS OF
THE AREA...

NEZ019-021-054-055-WYZ118-119-051515-
/O.CAN.KCYS.FR.Y.0003.000000T0000Z-161005T1500Z/
SCOTTS BLUFF-MORRILL-KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...ANGORA...
BRIDGEPORT...BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY...
CHEYENNE...PINE BLUFFS
812 AM MDT WED OCT 5 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE WARMED SUFFICIENTLY THIS MORNING TO END THE
FROST THREAT.

$$

WYZ101-102-052215-
/O.CON.KCYS.FZ.W.0002.161006T0600Z-161006T1500Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...LUSK...REDBIRD
812 AM MDT WED OCT 5 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY...

* TEMPERATURE...MID 20'S TO AROUND 30 DEGREES. THE COLDEST
  TEMPERATURES WILL BE IN THE LOWER VALLEYS OF CONVERSE COUNTY.

* IMPACTS...SENSITIVE VEGETATION MAY BE SEVERELY DAMAGED OR 
  KILLED IF NOT BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:54 PM MDT, 14 minutes earlier.

Area forecast discussion, Oct 4, 1:54 PM MDT, 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
154 PM MDT Tue Oct 4 2016

.SHORT TERM...(This evening through Thursday night)
Issued at 230 PM MDT Tue Oct 4 2016

Breezy to windy now over much of the CWA though winds continue to
ease slowly. A few sprinkles might be occurring over parts of the
plains though no pcpn has been noted. Expect this to end this
evening as a weak impulse moves east of the CWA.

Fairly quiet weather should be over the CWA overnight into Weds
afternoon. Should get chilly overnight and after coordinating
with adjacent offices have opted to post a frost advy for those
areas that have not had a freeze yet. Am a bit concerned that
cloud cover may hinder this from occurring but should see some
decrease in cloudiness over the plains tonight.

Attention then focuses on the next upper trough that will come off
the northeast pacific overnight and proceed to move across the
region on Thursday. Models continue to advertise a band of pcpn
associated with the left exit region of a jet streak that will
come out of Colorado into Nebraska. Aiding this will be a second
surge of colder air that will drop south down the plains setting
up low level upslope flow across the plains. Main problem is
placement and form of the pcpn. Should be all snow later Weds
night into Thursday then possibly change to rain over the
Panhandle during the day. Right now not a lot of snow expected
and with much of it falling during the day Thursday accumulations
will be low, on the order of an inch or two possible on grassy
areas.

Pcpn will end early Thursday evening with skies clearing. This
should allow for a pretty good freeze across the entire CWA by
Friday morning ending the growing season.

.LONG TERM...(Friday through Tuesday)
Issued at 230 PM MDT Tue Oct 4 2016

Friday...Upper trough axis moves to our east leaving northwest flow
aloft over our region. With height and thickness rises and a
moderating airmass...will see high temperatures much warmer...near
50 degrees west of I-25, with 50s to the east.

Saturday...Big warming trend continues with the flow aloft becoming
zonal along with height rises and 700 mb temperatures peaking near
6 celsius.

Sunday...Slow warming trend continues with zonal flow aloft. High
temperatures from the mid 60s to mid 70s with 700 mb temperatures
near 6 celsius.

Monday...Continued mild with high temperatures near those of Sunday
based on thickness and 700 mb temperature rises. Still no
precipitation seen with relatively dry low and mid levels.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1126 AM MDT Tue Oct 4 2016

Wyoming TAFS...VFR with scattered to broken clouds near 10000 feet
AGL. Gusts to 44 knots through 00Z...with gusts again to 30 knots
after 15Z Wednesday at Rawlins and Laramie.

Nebraska TAFS...VFR. Scattered to broken clouds near 10000 feet
AGL. Wind gusts to 35 knots through 00Z...then decreasing winds.

&&

.FIRE WEATHER...
Issued at 230 PM MDT Tue Oct 4 2016

No concerns anticipated for the rest of the week with weather
factors remaining mostly non-critical. Some gusty winds still
possible mainly around the mountains through Weds. Some rain and
snow looking a decent chance across far se Wy into the Panhandle
Weds night and Thursday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Frost Advisory from 3 AM to 9 AM MDT Wednesday for WYZ118-119.

NE...Frost Advisory from 3 AM to 9 AM MDT Wednesday for NEZ019-021-
     054-055.

&&

SHORT TERM...RE
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Oct 4, 9:22 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
922 AM MDT TUE OCT 4 2016

WYZ103>106-109>118-051130-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
922 AM MDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE AREA TODAY. SOME
GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE ESPECIALLY IN WIND-PRONE
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS SOME POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS PORTIONS
OF THE AREA FROM LATE WEDNESDAY NIGHT INTO THURSDAY. PLEASE STAY
TUNED FOR FURTHER DETAILS OVER THE NEXT COUPLE DAYS AS THE
FORECAST BECOMES MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-051130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
922 AM MDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS PORTIONS OF
THE AREA FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY. PLEASE STAY
TUNED FOR FURTHER DETAILS OVER THE NEXT COUPLE DAYS AS THE
FORECAST BECOMES MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 4, 8:19 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
819 AM MDT TUE OCT 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
10/04/2016  M53 MPH          CARBON             WY   DEPT OF HIGHWAYS

            34 MPH SUSTAINED

0801 AM     NON-TSTM WND GST 1 ENE BUFORD            41.12N 105.28W
10/04/2016  M51 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            35 MPH SUSTAINED.

0810 AM     NON-TSTM WND GST 10 WSW CHEYENNE         41.11N 104.97W
10/04/2016  M51 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            37 MPH SUSTAINED.

0800 AM     NON-TSTM WND GST 8 ESE CRYSTAL LAKE RESE 41.10N 105.07W
10/04/2016  M57 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            32 MPH SUSTAINED.

&&

BCHAPMAN
Local storm report, Oct 4, 8:49 AM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
849 AM MDT TUE OCT 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
10/04/2016  M70 MPH          LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Oct 4, 9:15 AM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
915 AM MDT TUE OCT 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
10/04/2016  M50 MPH          CARBON             WY   DEPT OF HIGHWAYS

            35 MPH SUSTAINED.

0845 AM     NON-TSTM WND GST BUFORD                  41.11N 105.30W
10/04/2016  M54 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            41 MPH SUSTAINED.

0901 AM     NON-TSTM WND GST 2 NE GRANITE SPRINGS RE 41.19N 105.20W
10/04/2016  M58 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            34 MPH SUSTAINED.

0905 AM     NON-TSTM WND GST 1 NNW WHITAKER          41.42N 104.88W
10/04/2016  M51 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            43 MPH SUSTAINED.

&&

BCHAPMAN
Local storm report, Oct 4, 10:25 AM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 AM MDT TUE OCT 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     NON-TSTM WND GST 6 SW CHEYENNE           41.08N 104.87W
10/04/2016  M50.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            34 MPH SUSTAINED.

&&

BCHAPMAN
Local storm report, Oct 4, 10:46 AM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1046 AM MDT TUE OCT 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
10/04/2016  M53 MPH          CARBON             WY   DEPT OF HIGHWAYS

            35 MPH SUSTAINED.

1035 AM     NON-TSTM WND GST 10 WSW CHEYENNE         41.11N 104.97W
10/04/2016  M51 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            34 MPH SUSTAINED

&&

BCHAPMAN

Nearby

Frost Advisories in Nebraska, 2016Frost Advisories in Wyoming, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.